MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CHISEL MICRO VULCAN ANGLED INTEGRATED; ARTHROSCOPE

SMITH & NEPHEW, INC. CHISEL MICRO VULCAN ANGLED INTEGRATED; ARTHROSCOPE
Model Number 7209645
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery, upon activation by foot pedal, only sound was heard from the console.No rf was seen transferred to targeted tissue from the chisel micro vulcan angled integrated.Nothing happen except for the sound of ¿activation¿ on console.Saline was checked and cables were replug in to try again, but same result as previous.A backup device was available to complete the procedure with no significant delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection did not reveal any malfunction.A functional evaluation revealed the wand was recognized by controller but did not function.No energy could be delivered to the tip.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with a component failure.Factors that could have contributed to the reported event include a broken electrical connection.No containment or corrective actions are recommended at this time.

Brand Name
CHISEL MICRO VULCAN ANGLED INTEGRATED
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11183939
Report Number3003604053-2021-00015
Device Sequence Number14468558
Product Code HRX
UDI-Device Identifier03596010470461
UDI-Public03596010470461
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K003893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209645
Device Catalogue Number7209645
Device Lot Number5090505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1